MAUDE Adverse Event Report: CATH NYLEX 4F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH NYLEX 4F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product history review is expected but has not been completed.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During an angiogram procedure, the pigtail of a 4f 65cm 8-side holes (8sh) pigtail nylex diagnostic catheter fractured, leaving the pigtail part of the catheter inside the patient.The doctor was able to successfully remove a piece of the catheter using a snare.There was resistance met while advancing the device over the guidewire.The device had kinked in the area of separation.The patient is doing "fine".There was no other reported patient injury.The device was not used for a cto.The device was not resterilized.The user was trained with the device.There were no anomalies noted when removed from the package or during prep.The device was not inserted through a stopcock.There was no resistance met while advancing the device.Excessive torquing was not required.The separation was approximately 50cm from the distal end.The separated piece did not embolize and was snared from the iliac artery/common femoral artery (cfa).Other procedural details were requested but are unknown, unavailable, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10.A review of the manufacturing documentation associated with lot 17984878 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: during an angiogram procedure, the pigtail of a 4f 65cm 8-side holes (8sh) pigtail nylex diagnostic catheter fractured, leaving the pigtail part of the catheter inside the patient.The doctor was able to successfully remove a piece of the catheter using a snare.There was resistance met while advancing the device over the guidewire.The device had kinked in the area of separation.The patient is doing "fine." there was no other reported patient injury.The device was not used for a cto.The device was not resterilized.The user was trained with the device.There were no anomalies noted when removed from the package or during prep.The device was not inserted through a stopcock.There was no resistance met while advancing the device.Excessive torqueing was not required.The separation was approximately 50cm from the distal end.The separated piece did not embolize and was snared from the iliac artery/common femoral artery (cfa).Other procedural details were requested but are unknown, unavailable, or not applicable.One non-sterile unit of a nylex diagnostic catheter (cath nylex 4f pig 65cm 8sh) was received for analysis.Per visual analysis, a material separation was observed on the body shaft of the unit at 58.5 cm from the strain relief.Also, a kink was found at 30.5 cm and at 55.0 cm from the strain relief.The distal separated section of the unit was not returned for evaluation.The separated area was observed elongated.No other anomalies found during visual analysis.The nylex diagnostic catheter was sent to sem analysis to determine the root cause of the separated condition.Results showed that the outer surface presented evidence of elongations and scratch marks near the separated area.This type of damage is commonly caused during the interaction of the unit material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed elongations and scratch marks on the unit¿s outer surface could have led to the separated condition found on the received unit.It seems the catheter material was torn with a sharp object from the outside of the unit.No other anomalies were observed during the sem analysis.Per dimensional analysis, the outer diameter (od) and inner diameter (id) of the unit were measured near the separated and kinked areas and the results were found within specification.Functional analysis could not be performed on the unit due to the separated and kinked damage conditions of the catheter the way it was returned for analysis.A product history record (phr) review of lot 17984878 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿catheter (body/shaft)- resistance/friction - inner lumen¿ was not confirmed since the functional test could not be performed due to the damaged condition of the unit as received for evaluation.However, the reported event by the customer as ¿catheter (body/shaft)- separated - in-patient¿ as well as the reported event as ¿catheter (body/shaft)- kinked/bent - in-patient ¿were confirmed due to the body shaft separation and kinked conditions of the unit as received for analysis.Neither the cause of the kinked condition nor the cause of the body shaft separated conditions of the unit could be conclusively determined during the product evaluation.It seems the catheter material was torn with a sharp object from the outside of the unit based on the elongations and scratch marks found on the catheter during analysis.Procedural/handling factors might have contributed to the observed damages on the unit.Per the instructions for use (ifu), which is not intended as a mitigation of risk, ¿exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters; straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ the phr review and product analysis results do not suggest that the events reported could be related to the manufacturing process.Controls are in place to verify the catheters for kinks, separations, or any other damages and are inspected 100% before leaving the facility.Also, several inspections are performed throughout the diagnostic catheter assembly process.No corrective actions will be taken at this time since there are no indications that the reported complaint is related to the manufacturing process.

Brand Name
CATH NYLEX 4F PIG 65CM 8SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11999791
Report Number9616099-2021-04639
Device Sequence Number17041286
Product Code DQO
UDI-Device Identifier20705032010532
UDI-Public20705032010532
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K971646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberN/A
Device Catalogue Number526410
Device Lot Number17984878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/22/2021
07/22/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/13/2021
07/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SNARE.; UNK SNARE
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;